MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when the surgeon implanted the intraocular lens (iol), she had to use more force to screw the plunger than usual and after the iol entered the eye she discovered a big star shaped damage on the lens back surface.She then cut the lens into small pieces, removed and replaced it.An incision enlargement was performed.The patient had 20/20 vision, the week after surgery.There were no sutures or vitrectomy.The removed lens was discarded by the surgical staff.It was stated during follow up that there was no foreign material on the lens and the area outside the ''star shaped'' zone appeared to be intact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the lens was discarded as stated the initial report; therefore, no sample evaluation was possible.The complaint reported cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the video taken during the procedure was evaluated and it was concluded that there is a possibility of component miss alignment.Based on this the complaint reported was confirmed.However, another root cause could be the inadequate use of viscoelastic.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7268168
Report Number2648035-2018-00236
Device Sequence Number11105714
Product Code HQL
UDI-Device Identifier05050474558113
UDI-Public(01)05050474558113(17)190628
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/28/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000125
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer02/16/2018
04/16/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/15/2018
05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;